Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 466, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 21, 2006, 9:05 PM CDT for LeFlore County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2006, 9:05 PM CDT (02:05 UTC)
- Expired
- Sep 21, 2006, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 43 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 21, 2:51 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 538 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 220205 SVRTSA OKC079-220300- /O.NEW.KTSA.SV.W.0466.060922T0205Z-060922T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT THU SEP 21 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LE FLORE COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 1000 PM CDT * AT 902 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF FANSHAWE... MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FANSHAWE... WISTER...HOWE...PANAMA...POTEAU AND CAMERON. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3516 9493 3490 9503 3495 9446 3519 9443 $$
1 follow-up statement
000 WWUS54 KTSA 220228 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 928 PM CDT THU SEP 21 2006 OKC079-220300- /O.CON.KTSA.SV.W.0466.000000T0000Z-060922T0300Z/ LE FLORE OK- 928 PM CDT THU SEP 21 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR LE FLORE COUNTY... AT 925 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF SHADY POINT TO FANSHAWE...MOVING EAST AT 35 MPH. SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PANAMA...SHADY POINT...WISTER...POTEAU...CAMERON...HOWE AND ROCK ISLAND. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3516 9493 3490 9503 3495 9446 3519 9443 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 7:28 PM CDT, 1 hour 37 minutes earlier.
Area forecast discussion, Sep 21, 7:28 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 728 PM CDT THU SEP 21 2006 .MESOSCALE UPDATE... SCATTERED THUNDERSTORMS ARE DEVELOPING IN A LINE FROM NEAR MUSKOGEE TO TISHOMINGO THIS EVENING IN AN AREA OF STRONG DIVERGENCE ASSOCIATED WITH A 90KT 300 MB JET MOVING THROUGH THE REGION. THE STORMS ALONG THE SOUTHWESTERN PORTION OF THE LINE WILL LIKELY BECOME MORE INTENSE AS THEY MOVE INTO A MORE UNSTABLE AIRMASS. CAPE VALUES IN THE VICINITY OF THESE STORMS ARE RUNNING AROUND 1200 J/KG. THE CAPE VALUES DROP OFF RAPIDLY EAST OF A BARTLESVILLE TO HUGO LINE. SHEAR CONTINUES TO BE RATHER IMPRESSIVE WITH 1 KM STORM RELATIVE HELICITY VALUES IN THE 350 TO 500 M2/S2 RANGE. THE BEST CHANCES FOR SUSTAINED SUPERCELLS CONTINUES TO BE ACROSS SOUTHEAST OKLAHOMA...SOUTH OF INTERSTATE 40 WHERE THE BEST MIX OF SHEAR AND INSTABILITY IS OCCURRING. HOWEVER... THUNDERSTORMS EXHIBITING BRIEF ROTATION WILL BE POSSIBLE NORTH OF INTERSTATE 40. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
Hazardous weather outlook, Sep 21, 12:58 PM CDT, 8 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1258 PM CDT THU SEP 21 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-221000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT THU SEP 21 2006 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...FAR SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WESTERN ARKANSAS. ONSET...AFTER 6 PM. AREA AT GREATEST RISK...ALONG AND SOUTH OF INTERSTATE 40. SIGNIFICANT WINDS (NON THUNDERSTORM). RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS ARE EXPECTED TO INTENSIFY BY EARLY EVENING ACROSS SOUTHERN OKLAHOMA AND NORTH TEXAS...IN ASSOCIATION WITH A STRONG SURGE OF LOW LEVEL MOISTURE. THESE STORMS WILL TRACK INTO SOUTHEAST OKLAHOMA...WITH ADDITIONAL DEVELOPMENT POSSIBLE DURING THE EARLY EVENING HOURS. ONCE STORMS DEVELOP...THEY WILL RAPIDLY MOVE NORTHEAST...WITH SPEEDS IN EXCESS OF 40 MPH LIKELY. WIND SHEAR IS VERY STRONG ACROSS THE AREA...AND LOW LEVEL WINDS WILL ONLY INCREASE DURING THE EVENING HOURS. THE AMOUNT OF INSTABILITY REMAINS THE LARGEST UNCERTAINTY...HOWEVER ONCE STORMS BECOME ESTABLISHED THE AMOUNT OF SHEAR WILL FAVOR SUPERCELLULAR STRUCTURE WITH AN ELEVATED TORNADIC POTENTIAL. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. THE POTENTIAL FOR SIGNIFICANT SEVERE WEATHER AFTER DARK...AND EXPECTED FAST STORM MOTIONS...SHOULD BE CONSIDERED FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A DRYLINE WILL EXTEND THROUGH EASTERN OKLAHOMA FRIDAY AFTERNOON... WITH INCREASED FIRE WEATHER CONCERNS TO ITS WEST...AND THUNDERSTORM POTENTIAL TO ITS EAST. THE RISK OF SEVERE WEATHER WILL EXIST FRIDAY AFTERNOON AND EVENING...WITH A SECOND ROUND OF THUNDERSTORMS POSSIBLE LATE FRIDAY NIGHT THROUGH SATURDAY MORNING AS A COLD FRONT SWEEPS THROUGH THE AREA. QUIET WEATHER IS EXPECTED OVER THE WEEKEND...WITH THE NEXT STORM SYSTEM APPROACHING BY MID NEXT WEEK. EMERGENCY MANAGEMENT PLANNING STATEMENT... CHECK ALL COMMUNICATIONS EQUIPMENT AND PREPARE FOR ACTIVE WEATHER CONDITIONS THROUGH SATURDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Sep 21, 7:31 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
731 PM CDT THU SEP 21 2006
OKZ056-220100-
NOWATA OK-
731 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 731 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WATOVA...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NOWATA AND WATOVA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS ALSO IN EFFECT UNTIL 1000 PM CDT.Special weather statement, Sep 21, 7:44 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
744 PM CDT THU SEP 21 2006
OKZ070-072-074-220115-
HASKELL OK-MUSKOGEE OK-SEQUOYAH OK-
744 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
MUSKOGEE AND SEQUOYAH
IN SOUTHEAST OKLAHOMA
HASKELL
AT 744 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
4 MILES SOUTHWEST OF WARNER...NEAR ENTERPRISE AND 13 MILES SOUTHWEST
OF ENTERPRISE...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THESE STORMS INCLUDE...MCCURTAIN...STIGLER...
LEWISVILLE...KINTA...MCCURTAIN...ENTERPRISE...WHITEFIELD...
KANIMA...TAMAHA...VIAN...GORE...BOX...BRIARTOWN...PORUM...WARNER...
KEEFETON AND WEBBERS FALLS.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.Special weather statement, Sep 21, 8:01 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
801 PM CDT THU SEP 21 2006
OKZ068-069-220130-
ADAIR OK-CHEROKEE OK-
801 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 801 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF COOKSON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...
BARON...CHRISTIE AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT FOR NORTHEASTERN OKLAHOMA UNTIL 10 PM.Special weather statement, Sep 21, 8:25 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
825 PM CDT THU SEP 21 2006
OKZ060-064-220215-
CREEK OK-TULSA OK-
825 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
TULSA AND CREEK
AT 825 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
WEST OF MOUNDS...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...LEONARD...BIXBY...JENKS...
GLENPOOL...BROKEN ARROW...MOUNDS AND KIEFER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.Special weather statement, Sep 21, 8:55 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 PM CDT THU SEP 21 2006
OKZ057-058-220245-
CRAIG OK-OTTAWA OK-
855 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 855 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF PYRAMID CORNERS...MOVING NORTHEAST AT 40 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...PYRAMID CORNERS AND BLUEJACKET.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 10 PM.Special weather statement, Sep 21, 9:05 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT THU SEP 21 2006
OKZ061-062-220245-
MAYES OK-ROGERS OK-
905 PM CDT THU SEP 21 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
EASTERN ROGERS AND NORTHERN MAYES
AT 905 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
SOUTH OF FOYIL...MOVING NORTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...FOYIL...BUSHYHEAD...STRANG...
ADAIR...PENSACOLA AND LANGLEY.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
A TORNADO WATCH IS IN EFFECT UNTIL 10 PM.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:52 PM CDT | Tornado Warning | TSA | Craig, Nowata | 38 min |
| Sep 21, 7:54 PM CDT | Tornado Warning | TSA | Pushmataha | 66 min |
| Sep 21, 8:19 PM CDT | Tornado Warning | TSA | Latimer | 56 min |
| Sep 21, 8:57 PM CDT | Tornado Warning | TSA | Pushmataha | 33 min |
| Sep 22, 5:08 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 20 min |
| Sep 22, 5:12 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 19 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.